MAUDE Adverse Event Report: ANGIODYNAMICS SOLERO; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES,

ANGIODYNAMICS SOLERO; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES,
Model Number 700106002-US
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
A distributor reported an end user experienced an issue when using a 19cm solero applicator.The procedure was an open surgery setting.Applicator was used in an intraoperative setting.Patient had 4 colorectal metastases in segment viii.Due to difficulty of access, an ablation of all 4 metastases were planned.First plan was to use one needle on all 4 lesions but due to difficulty of access, we decided on using 1 needle for the first 2 lesions and another needle for the remaining 2.We ablated the first tumour with 2min 60w ablation successfully.The following 2 lesions were close to each other so in order to not lose visualization after ablation of the first tumour we inserted 2 needles and ablated the tumours one at a time.First ablation was successful (done with first needle) and second ablation was successful as well (done with the needle lot 5810675).Both ablations were done with 2min 60w setting.We removed the needle lot 5810675 (visual inspection showed no sign of damage in the tip) and inserted it into the last tumour.We performed the last ablation with 6min 140w setting but noticed on ultrasonic imaging that no ablation was being detected.We ran another ablation with 6min 140w but after approx.4 minutes we stopped the ablation due to no result and also machine only giving an output of 100w.The needle was removed, and visual inspection showed that the tip of needle had fallen of and was left inside the patient.We changed needles and performed a final successful ablation of the last tumour with 6min 140w and left the tip inside the liver.At no point did the machine indicate any warnings such as "coolant liquid hot" or "high reflected power" for needle lot 5810675.The machine did at the start of testing tip 1 give an alert of "coolant liquid hot" which we corrected before ablation, tested tip again and no issue was alerted.This indicates that machine sensor works to some extent.Needle tip was left inside liver.Needle removal would have demanded a larger surgical opening, delayed anesthesia and possible trauma to the liver.The decision was made to leave tip inside patient and to perform a scan to see if it is in an acceptable position to be left inside or will need to be removed surgically at a later date.
 
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
Returned for evaluation was one (1) 19cm probe.As received, the ceramic tip was detached.A portion of the ceramic tip, semi rigid center conductor, ceramic cylinder and end washer have detached.This appears to be a thermal event that severed the center conductor, fractured, and detached the ceramic tip.Approximately 10 mm of ceramic tip remains attached to portion of semi rigid protruding for the shaft.There were signs of obvious external physical forces or signs of abnormal use.The cause of this type of thermal event could not be definitively determined.The customer's reported complaint description of tip fractured and detached is confirmed.Root cause for the thermal event/tip detachment could not be definitively determined.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications, i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use, item number {16600972-01} which is supplied to the user with the solero applicators contains the following statements: "inspect all devices and packaging for damage prior to use.Do not use any devices that are damaged or if the sterile barrier is breached."the solero microwave tissue ablation (mta) system and accessories are indicated for the ablation of soft tissue during open procedures.Avoid placing lateral forces on the applicator tip during placement or removal.Always use the lowest power and shortest time necessary to achieve the targeted ablation.Inspect the applicator after each ablation.If the applicator appears damaged, utilize another applicator for subsequent ablations.Warning: when placing the device, use the minimum force necessary and take care not to over advance the applicator.Refer to the shaft depth markings to monitor placement depth.Take care to not bend the tip as it may cause damage to the device.Do not energize the applicator unless the active region of the applicator is fully inserted into target tissue.If the applicator is not properly located into the selected tissue, an unintended thermal injury may occur.After each ablation inspect the applicator for any damage.If any damage is observed the applicator should be discarded and replaced with a new applicator." a review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Reference (b)(4).

Brand Name
SOLERO
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES,
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key19509067
Report Number1317056-2024-00083
Device Sequence Number19681630
Product Code NEY
UDI-Device IdentifierH787700106002US0
UDI-PublicH787700106002US0
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K162449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/26/2023
Device Model Number700106002-US
Device Catalogue Number700106002
Device Lot Number5810675
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2024
Supplement Date Received by Manufacturer08/09/2024
Initial Report FDA Received Date06/11/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown